Iowa, 2013Tornadoes and Hail in Iowa, May 30, 2013
May 30, 2013 · NWS DVN · 30 events in 12 counties and zones
A cold front pushing into a very moist and unstable airmass triggered numerous severe thunderstorms on May 30, 2013. Deep layer shear was moderate to strong and freezing levels were in the 11-12k foot level, which was ideal for large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushing into a very moist and unstable airmass triggered numerous severe thunderstorms on May 30, 2013. Deep layer shear was moderate to strong and freezing levels were in the 11-12k foot level, which was ideal for large hail. The storms produced damaging winds, large hail and several weak tornadoes. An EF1 tornado touched down in Andalusia, IL around 445 pm CDT and traveled due north. This weak tornado crossed the Mississippi River and moved through eastern sections of Buffalo, IA. Wind speeds were estimated to be 95 mph. Some large trees were snapped and uprooted along the path. Some of the fallen trees fell onto houses. In extreme northeast Missouri, wind gusts estimated to be 70 mph produced heavy tree damage throughout Scotland County. Several outbuildings were damaged and about 30 power poles were snapped. The tree damage was mainly located between Bible Grove and Memphis.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 30, 11:47 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, May 30, 11:47 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 PM CDT THU MAY 30 2013
.UPDATE...
ISSUED AT 1240 PM CDT THU MAY 30 2013
CONVECTIVE TEMPERATURE HAS BEEN ACHIEVED AND NEW STORMS ARE
BREAKING OUT IN RESPONSE TO THE APPROACHING MCV. EVOLUTION OF THE
STORMS THE NEXT FEW HOURS WILL DICTATE WHERE THE HEAVY RAIN THREAT
WILL DEVELOP.
DATA FROM THE 18Z SOUNDING...IN PROGRESS...SHOWS CONSIDERABLE
INSTABILITY ALOFT THAT STORMS CAN MAKE USE OF. THUS SEVERE STORMS
WILL BE POSSIBLE. ..08..
UPDATE ISSUED AT 942 AM CDT THU MAY 30 2013
THE EXPECTED MCS IS ALONG THE KS/MO BORDER SLOWLY MOVING NORTH AND
EAST. WATER VAPOR DOES SHOW A VORT MAX ROTATING THROUGH THE CWFA
BUT THE MORE SIGNIFICANT MCV ASSOCIATED WITH THE MCS IS
APPROACHING THE KS/MO BORDER AROUND KMCI. RADAR TRENDS SHOW SOME
SHOWERS HAVE DEVELOPED BUT HAVE DISSIPATED JUST AS QUICKLY. THUS
THERE IS OBVIOUSLY SOME DOWNWARD MOTION THAT IS CURRENTLY
SUPPRESSING THE DEVELOPMENT OF CONVECTION.
THE MCS AND LIFT TOOLS SUGGEST THE CURRENT MCS WILL SLOWLY MOVE
NORTHEAST INTO THE CWFA DURING THE DAY. THE LIFT TOOL SUGGESTS
CONVECTION SHOULD BEGIN DEVELOPING BY LATE MORNING AS CONVECTIVE
TEMPERATURE IS ACHIEVED.
THE FLASH FLOOD HEADLINES WILL REMAIN IN PLACE. THE 12Z UA
ANALYSIS CONTINUES TO SHOW A PLUME OF MID TEEN DEW POINTS AT 850MB
THAT STORMS WILL ALLOW STORMS TO PRODUCE HEAVY RAIN. ..08..
&&
.SYNOPSIS...
ISSUED AT 319 AM CDT THU MAY 30 2013
THE EVENING UA ANALYSIS SHOWED A NEGATIVELY TILTED UPPER TROF
FROM THE PACIFIC NW INTO THE SOUTHERN PLAINS WITH RIDGING FROM THE
SOUTHEASTERN U.S. INTO THE WESTERN GREAT LAKES. AT THE SURFACE AT
06Z LOW PRESSURE WAS LOCATED OVER SOUTH DAKOTA WITH A COLD FRONT
EXTENDING SOUTH THROUGH NEBRASKA AND KANSAS AND A WARM FRONT
EXTENDING EAST FROM THE LOW THROUGH MINNESOTA AND NORTHERN WISCONSIN.
SO FAR THIS MORNING THE SHRA/TSRA HAS BEEN STAYING WEST OF THE
FORECAST AREA WITH A BROAD BAND OF SHRA/TSRA FROM THE OK NORTH
THROUGH WESTERN IOWA AND EASTERN NEBRASKA.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 319 AM CDT THU MAY 30 2013
THE MAIN CONCERN IS THE CONTINUED THREAT OF HEAVY RAINS TODAY AND
TONIGHT AS ENERGY MOVING AROUND THE BASE OF THE TROF EARLY THIS
MORNING LIFTS NORTHEAST THROUGH THE REGION THIS AFTERNOON AND THIS
EVENING. THE S/W WILL BE MOVING THROUGH AT THE SAME TIME THE LOW
LEVEL MOIST AXIS CROSSES THE REGION. PW/S AT THIS TIME WILL BE AT
OR JUST ABOVE 1.5 INCHES SO ANY THUNDERSTORMS WILL HAVE THE
ABILITY OF PRODUCING LOCALLY HEAVY. SINCE THE FORCING WILL BE
PROGRESSIVE THE THREAT OF HEAVY RAIN SHOULD BE LIMITED AT ANY ONE
LOCATION AND HAVE KEPT THE AFTERNOON AND EVENING QPF AMOUNTS
AROUND 1 INCH ESPECIALLY WEST OF THE MISSISSIPPI RIVER. SOME
TRAINING OF STORMS AHEAD OF THE S/W CAN/T BE RULED OUT WITH THE
DEEP SOUTHERLY FLOW IN PLACE. THE FLASH FLOOD WATCH WILL BE
MAINTAINED THROUGH TONIGHT WITH AREAS WEST OF THE MISSISSIPPI
RIVER AND WEST CENTRAL ILLINOIS THE MOST VULNERABLE DUE TO THE
SATURATED SOILS FROM THE THIS WEEKS EXCESSIVE RAINS. THE HEAVY
RAIN THREAT SHOULD DIMINISH LATE TONIGHT WITH THE LOW LEVELS
DRYING OUT SOME AND THE BETTER FORCING MOVING NORTH OF THE
FORECAST AREA.
THERE IS ALSO A RISK OF SEVERE WEATHER MAINLY THIS AFTERNOON AND
THIS EVENING WITH PEAK HEATING. THE BIGGEST THREAT APPEARS TO BE
DAMAGING THUNDERSTORM WINDS WITH H8 WINDS FORECAST TO INCREASE TO
AROUND 50KTS AND WINDS WILL BE NEARLY LINEAR LOW LEVEL WINDS LATE
THIS AFTERNOON AND THIS EVENING. FORECAST SOUNDINGS SHOW THE
ATMOSPHERE WILL BE SATURATED WHICH SHOULD LIMIT THE LARGE HAIL.
THE IS ALSO A LOW RISK OF ISOLATED TORNADOES WEST OF THE
MISSISSIPPI RIVER AS NARROW BAND OF ENHANCED LOW LEVEL HELICITY
WORKS EAST THROUGH EASTERN IA AND NORTHEAST MO.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 319 AM CDT THU MAY 30 2013
MAIN FOCUS IS ON POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL ON
FRIDAY.
EXIT REGION OF 130 KT 300 MB JET MAX ANALYZED DIVING INTO THE WEST
COAST...THAT HELPS CARVE OUT THE UPPER LOW OVER THE NORTHERN
PLAINS...IS EXPECTED TO REACH THE FORECAST AREA DURING THE DAY
FRIDAY. AT THE SAME TIME...A MID LEVEL 50 TO 70 KT JET CORE AND 500
MB VORT MAX AND IS SHOWN OVERSPREADING EASTERN IA...NORTHERN MO...OR
CENTRAL IL...DEPENDING ON THE FORECAST MODEL...DURING THE DAY. THIS
WILL HELP THE AXIS OF HIGHER 850 MB MOISTURE THAT GETS SUPPRESSED
SOUTHWARD OVERNIGHT PULL BACK NORTHWARD. 00Z FORECAST MODELS ARE IN
ROUGH AGREEMENT DEPICTING THESE PROCESSES...WHICH MAY RESULT IN AN
MCS AND SURFACE TROUGH THAT ROTATES NORTHEAST THROUGH THE AREA
DURING THE DAY. WHILE CONFIDENCE IN THE DETAILS OF ANY GIVEN
SOLUTION IS LOW...THE OVERALL INDICATION IS A CONTINUED THREAT FOR
HEAVY RAINFALL OVER ESPECIALLY THE SOUTHEAST HALF OF THE FORECAST
AREA AND WILL KEEP THE FLASH FLOOD WATCH IN PLACE. IF THE DEEP LAYER
SHEAR AND INSTABILITY IS AS STRONG AS SOME MODELS SUGGEST...THE
SEVERE WEATHER THREAT MAY BE SIGNIFICANT AND WOULD FAVOR MORE
DISCRETE CELLS...POSSIBLY SUPERCELLS...VERSUS THE LARGER COMPLEXES
SEEN THE PAST FEW DAYS. THIS WOULD PRESENT A RISK FOR LARGE HAIL AND
DAMAGING WIND. DEPENDING THE SURFACE BOUNDARY LOCATION AND
TIMING...AT LEAST ISOLATED TORNADOES CANNOT BE RULED OUT. SPC
CURRENTLY HAS A SLIGHT RISK OUT FOR THE ENTIRE AREA. WILL CONTINUE
CATEGORICAL POPS THROUGH THE DAY WITH HIGHS IN THE MID AND UPPER
70S.
FRIDAY NIGHT...THE LOW BECOMES NEARLY STACKED OVER THE EASTERN
DAKOTAS WITH AT LEAST ONE VORT MAX POSSIBLY ROTATING THROUGH THE
CYCLONIC FLOW ACROSS THE FORECAST AREA OVERNIGHT. HOWEVER...BY THIS
TIME...THE AXIS OF GULF MOISTURE IS NUDGED EASTWARD BY THE MORE
SOUTHWESTERLY MID LEVEL FLOW. THIS SHIFT IN THE MOISTURE FEED WOULD
END THE THREAT OF HEAVY RAINFALL WITH ANY CONVECTION THAT MAY
DEVELOP OVERNIGHT IN THE CYCLONIC FLOW OVER THE FORECAST AREA.
HOWEVER...WITH THE ECMWF SLIGHTLY SLOWER THAN THE OTHER MODELS IN
THIS PROCESS...AND FURTHER SLOWING REASONABLE WITH SUCH A STRONG UPPER
SYSTEM...THERE IS ENOUGH UNCERTAINTY TO KEEP THE FLASH FLOOD WATCH
GOING UNTIL 12Z FOR NOW AND CONSIDER MOVING UP THE EXPIRATION TIME
IN LATER UPDATES.
FEW CHANGES IN THE REMAINDER OF THE FORECAST WITH OVERALL COOLER AND
DRIER CONDITIONS OVER THE WEEKEND INTO EARLY NEXT WEEK AS COOL HIGH
PRESSURE MIGRATES INTO THE AREA. RAIN CHANCES AND SLIGHTLY WARMER
TEMPERATURES ARE SUGGESTED FOR LATE TUESDAY THROUGH WEDNESDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1240 PM CDT THU MAY 30 2013
CONVECTION IS BREAKING OUT AND EACH TAF SITE WILL POTENTIALLY BE
AFFECTED. VFR CONDITIONS ARE EXPECTED THROUGH 00Z/31 BUT ANY TSRA
THAT AFFECTS A TAF SITE WILL POTENTIALLY PRODUCE BRIEF MVFR/IFR
CONDITIONS. AFT 00Z/31 A PERIOD OF MVFR CONDITIONS ARE EXPECTED IN
TRAILING STRATIFORM RAIN BEHIND THE CONVECTION. MORE WIDESPREAD
MVFR CONDITIONS ARE EXPECTED AFT 12Z/31 WHEN THE NEXT ORGANIZED
TSRA COMPLEX MOVES INTO EASTERN IOWA AND NORTHERN ILLINOIS. ..08..
&&
.HYDROLOGY...
ISSUED AT 319 AM CDT THU MAY 30 2013
THE THREAT OF LOCALLY HEAVY RAINS WILL CONTINUE OVER THE AREA
THROUGH FRIDAY AS SEVERAL ROUNDS OF THUNDERSTORMS MOVE THROUGH THE
REGION. RAINFALL AMOUNTS BY FRIDAY AFTERNOON ARE EXPECTED TO RANGE
FROM AROUND 1.5 INCHES IN THE NORTHWEST TO 3 INCHES IN PARTS OF
SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
RAINFALL OF THIS MAGNITUDE WILL CAUSE ADDITIONAL RISES ON AREA
RIVERS...MANY OF WHICH ARE ALREADY EXPERIENCING MODERATE TO MAJOR
FLOODING. THIS COULD RESULT IN RECORD FLOODING ON SOME OF THE
TRIBUTARY RIVERS. MODERATE TO MAJOR FLOODING IS ALSO EXPECTED ON
THE MISSISSIPPI RIVER...ESPECIALLY SOUTH OF THE QUAD CITIES.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLARK-SCOTLAND.
&&
UPDATE...08
SYNOPSIS...DLF
SHORT TERM...DLF
LONG TERM...SHEETS
AVIATION...08
HYDROLOGY...DLFHazardous weather outlook, May 30, 10:57 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT THU MAY 30 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-311000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1157 AM CDT THU MAY 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
MORE THUNDERSTORMS WILL MOVE THROUGH THIS AFTERNOON AND TONIGHT.
THE STRONGEST STORMS ARE EXPECTED DURING THE AFTERNOON THROUGH THIS
EVENING. THE STORMS ARE EXPECTED TO PRODUCE AROUND AN INCH OF RAIN
BY LATE THIS EVENING...ESPECIALLY OVER EASTERN IOWA AND NORTHEAST
MISSOURI. SINCE THE GROUND IS NEARLY SATURATED THE ADDITIONAL RAINS
COULD RESULT IN MORE FLASH FLOODING. THE RAINS WILL ALSO CAUSE
ADDITIONAL RISES ON AREA RIVERS. SOME OF THESE RIVERS ARE ALREADY
EXPERIENCING SIGNIFICANT FLOODING. PLEASE SEE THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
THE THUNDERSTORMS WILL ALSO POSE A THREAT OF SEVERE WEATHER THIS
AFTERNOON AND THIS EVENING. DAMAGING THUNDERSTORM WINDS AND LARGE
HAIL WILL BE THE MAIN THREATS. THERE IS A LOW THREAT OF AN ISOLATED
TORNADO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY...THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA
WITH A CONTINUED THREAT FOR HEAVY RAIN AND FLASH FLOODING. A FLASH
FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY NIGHT.
SEVERE STORMS WILL BE POSSIBLE FRIDAY...ESPECIALLY DURING THE
AFTERNOON HOURS...AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK
FOR THE ENTIRE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND...ALTHOUGH A FEW SUPERCELLS AND TORNADOES CANNOT BE
RULED OUT.
THERE IS A LOW CHANCE FOR THUNDERSTORMS SATURDAY. CONDITIONS DO NOT
APPEAR FAVORABLE FOR SEVERE WEATHER AND HEAVY RAINFALL IS NOT
EXPECTED.
TUESDAY AND WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE. IT IS TOO
SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
DLF/SHEETS
In the hours before
Local storm report, May 30, 12:58 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
158 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 3 NE MUSCATINE 41.45N 91.03W
05/30/2013 M0.50 INCH MUSCATINE IA TRAINED SPOTTER
ALSO HAD 35 MPH WINDS.
&&
GROSSLocal storm report, May 30, 1:35 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND GST DAVENPORT MUNICIPAL AIR 41.62N 90.58W
05/30/2013 M46 MPH SCOTT IA ASOS
&&
GROSSLocal storm report, May 30, 1:52 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST MEMPHIS 40.46N 92.17W
05/30/2013 E70 MPH SCOTLAND MO TRAINED SPOTTER
60 TO 70 MPH WINDS ESTIMATED.
&&
GROSSLocal storm report, May 30, 1:59 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL MOLINE 41.49N 90.49W
05/30/2013 M0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
NEAR 16TH ST ACROSS FROM SOUTH PARK MALL.
0255 PM HAIL MOLINE 41.49N 90.49W
05/30/2013 E0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
NEAR I-74 AND JOHN DEERE ROAD.
&&
GROSSLocal storm report, May 30, 2:05 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND GST MEMPHIS 40.46N 92.17W
05/30/2013 E80.00 MPH SCOTLAND MO TRAINED SPOTTER
0254 PM TSTM WND DMG W MEMPHIS 40.46N 92.17W
05/30/2013 SCOTLAND MO TRAINED SPOTTER
LARGE UPROOTED TREE DOWN NEAR COURTHOUSE WITH SEVERAL
TREE BRANCHES DOWN IN TOWN AS WELL. POWER OUT IN TOWN.
&&
GROSSLocal storm report, May 30, 2:08 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 SSW BETTENDORF 41.52N 90.51W
05/30/2013 E0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
DIME SIZE HAIL ON I-74 BRIDGE.
0255 PM HAIL MOLINE 41.49N 90.49W
05/30/2013 E0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
AT 18TH ST AND 11TH AVE.
&&
GROSSEvent by event
26 thunderstorm wind, 2 hail, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Van Buren
- When
- May 30, 2:19 PM CST
- Where
- Van Buren County, 1.48 mi SSE of Bonaparte Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -91.810
A trained spotter reported 4 inch diameter trees down in Farmington.
Thunderstorm Wind, Van Buren
- When
- May 30, 2:19 PM CST
- Where
- Van Buren County, 0.52 mi W of Keosauqua
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.730, -91.960
A trained spotter reported several trees down in town with a uprooted 36 inch diameter tree blocking a road. Numerous power lines were also down.
Thunderstorm Wind, Jefferson
- When
- May 30, 2:35 PM CST
- Where
- Jefferson County, 0.52 mi W of Fairfield Muni Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.050, -91.980
Thunderstorm Wind, Lee
- When
- May 30, 2:38 PM CST
- Where
- Lee County, 1.26 mi WSW of Donnellson
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.640, -91.570
A 2 foot diameter tree was down in town with several small tree limbs blown down as well.
Hail, Scott
- When
- May 30, 2:39 PM CST
- Where
- Scott County, 0.86 mi NW of Panorama Park
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.560, -90.480
Thunderstorm Wind, Henry
- When
- May 30, 2:40 PM CST
- Where
- Henry County, 0.69 mi S of Mt Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.960, -91.550
A large tree limb about 10 inches in diameter along with several tree limbs down was reported by a spotter.
Thunderstorm Wind, Jefferson
- When
- May 30, 2:45 PM CST
- Where
- Jefferson County, 1.04 mi E of Pleasant Plain
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.150, -91.860
A trained spotter reported a carport lifted and tree branches blown down.
Thunderstorm Wind, Lee
- When
- May 30, 2:45 PM CST
- Where
- Lee County, 0.52 mi W of Ft Madison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -91.330
A trained spotter reported power lines down in Fort Madison, along with some power poles on fire.
Thunderstorm Wind, Henry
- When
- May 30, 2:52 PM CST
- Where
- Henry County, 0.87 mi NW of New London
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.930, -91.410
A barn was severely damaged.
Thunderstorm Wind, Lee
- When
- May 30, 2:55 PM CST
- Where
- Lee County, Ft Madison Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.670, -91.330
Thunderstorm Wind, Des Moines
- When
- May 30, 3:00 PM CST
- Where
- Des Moines County, 1.48 mi SSE of Lenox Park
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.810, -91.120
The emergency manager reported extreme straight-line winds downed numerous trees and bent over street signs. Also, a steel frame building near Spirit Hollow blown down.
Thunderstorm Wind, Des Moines
- When
- May 30, 3:00 PM CST
- Where
- Des Moines County, (Brl)burlington Muni
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.780, -91.130
Tornado, Muscatine
- When
- May 30, 3:10 PM CST to 3:12 PM CST
- Where
- Muscatine County, 0.88 mi SSW of Conesville to 1.55 mi NNE of Conesville
- Rating
- EF1
- Path length
- 2.43 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.368, -91.354
Large trees were snapped and uprooted along the path. The roof of a mobile home was partially blown off. The wind speed with this tornado were estimated to be around 95 mph.
Thunderstorm Wind, Louisa
- When
- May 30, 3:15 PM CST
- Where
- Louisa County, 0.52 mi E of Grandview
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.280, -91.190
A trained spotter reported numerous branches down in Grandview.
Thunderstorm Wind, Johnson
- When
- May 30, 3:20 PM CST
- Where
- Johnson County, 0.69 mi S of Iowa City Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.620, -91.550
A trained spotter reported damage at Lake Ridge Mobile Home Park with shingles blown off roofs. Winds were estimated at 60 mph.
Thunderstorm Wind, Muscatine
- When
- May 30, 3:35 PM CST
- Where
- Muscatine County, 4.27 mi NNW of Muscatine
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.480, -91.070
A trained spotter estimated winds of 65 to 75 mph.
Hail, Muscatine
- When
- May 30, 3:36 PM CST
- Where
- Muscatine County, 1.03 mi E of Sweetland Center
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -90.960
Tornado, Scott
- When
- May 30, 3:45 PM CST to 3:47 PM CST
- Where
- Scott County, 0.46 mi ENE of Buffalo to 2.47 mi SSW of West Lake Park
- Rating
- EF1
- Path length
- 2.71 mi
- Path width
- 150 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.452, -90.722
An EF1 tornado touched down in Andalusia, IL around 445 pm CDT and traveled north-northeast. This weak tornado crossed the Mississippi River from Rock Island County and moved into Scott County, IA through eastern sections of Buffalo, IA, affecting a few houses. The primary impact was to the parks on the eastern edge of town. Wind speeds were estimated to be 95 mph. Some large trees were snapped and uprooted along the path. Some of the fallen trees fell onto houses.
Thunderstorm Wind, Scott
- When
- May 30, 3:52 PM CST
- Where
- Scott County, 0.52 mi W of Davenport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.530, -90.590
A trained spotter at Rockingham Road and Pine Street in Davenport as a shelf cloud passed over the area.
Thunderstorm Wind, Scott
- When
- May 30, 3:55 PM CST
- Where
- Scott County, 0.52 mi W of Davenport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.530, -90.590
A trained spotter reported a 6 inch diameter tree limb was ripped from a healthy tree near the intersection of Warren Street and 8th Street in Davenport. Wind gusts were estimated to be at least 65 mph.
Thunderstorm Wind, Scott
- When
- May 30, 3:58 PM CST
- Where
- Scott County, 0.86 mi NW of Panorama Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.560, -90.480
A NWS employee reported a 6 inch diameter tree limb down near Middle Road and the Chateau Knoll Apartments in Bettendorf.
Thunderstorm Wind, Scott
- When
- May 30, 3:58 PM CST
- Where
- Scott County, 2.08 mi NE of Davenport Arpt
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.640, -90.550
A large 8 inch diameter tree was uprooted.
Thunderstorm Wind, Scott
- When
- May 30, 4:00 PM CST
- Where
- Scott County, 2.32 mi NNW of Davenport
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.560, -90.600
Numerous trees were down in Vander Veer Park in Davenport.
Thunderstorm Wind, Scott
- When
- May 30, 4:00 PM CST
- Where
- Scott County, 1.48 mi NNE of Davenport Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.640, -90.570
A 12 inch diameter tree was down with several 4 inch branches down in Davenport. Wind was estimated at 60 mph.
Thunderstorm Wind, Jones
- When
- May 30, 4:15 PM CST
- Where
- Jones County, 0.86 mi NE of Monticello
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.240, -91.190
Thunderstorm Wind, Clinton
- When
- May 30, 4:15 PM CST
- Where
- Clinton County, 1.03 mi W of Charlotte
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.970, -90.500
A trained spotter reported no power.
Thunderstorm Wind, Clinton
- When
- May 30, 4:16 PM CST
- Where
- Clinton County, 0.86 mi SE of Charlotte
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.960, -90.470
A trained spotter measured 65 mph winds.
Thunderstorm Wind, Clinton
- When
- May 30, 4:20 PM CST
- Where
- Clinton County, 2.07 mi SW of Clinton Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.810, -90.360
A trained spotter reported several tree limbs down along with a 6 inch diameter tree blocking a road.
Thunderstorm Wind, Jackson
- When
- May 30, 4:30 PM CST
- Where
- Jackson County, Springbrook
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.170, -90.480
A trained spotter reported several trees down and siding blown off a house. Winds were estimated at 70 mph.
Thunderstorm Wind, Clinton
- When
- May 30, 4:32 PM CST
- Where
- Clinton County, 3.86 mi ENE of Elvira
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.890, -90.300
Law enforcement reported a 10x15 foot building blown into the roadway in the northwest part of Clinton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, May 30 to 31, 20137 deaths · 17 injured · $16 million · EF2 · 58 events
- Tornado and Flash Flooding in Missouri, May 30 to 31, 20132 deaths · 2 injured · $80,000 · EF1 · 61 events
- Tornadoes and Hail in Oklahoma, May 30, 2013$3.1 million · EF2 · 29 events
- Hail and Damaging Winds in Illinois, May 30, 20131 death · $6,000 · 1.25 in hail · 19 events
- Rip Current in Florida, May 30, 20131 death · 1 event
- Rip Current in Florida, May 30, 20131 death · 1 event
- Tornado and Flash Flooding in Arkansas, May 30 to 31, 2013$1.4 million · EF1 · 5 events
- Flash Flooding and Flood in Illinois, May 30 to 31, 2013$464,000 · 61 kt wind · 22 events
- Hail and Damaging Winds in Wisconsin, May 30, 2013$411,000 · 1 in hail · 19 events
- Tornadoes and Flood in Oklahoma, May 30, 2013$85,000 · EF0 · 46 events
- Hail and Damaging Winds in Kentucky, May 30, 20132 injured · $123,000 · 1 in hail · 9 events
- Tornado and Flash Flooding in Kansas, May 30 to 31, 2013$100,000 · EF0 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454644, 454645, 454661, 454647, 451648, 454648, 454650, 454651, 454652, 454662, 454653, 454663, 451690, 454654, 454656, 454665, 451649, 451691, 454664, 454657, 454658, 454659, 454660, 454669, 454667, 454670, 454666, 454671, 454672, 454668.